Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Convergence of the nonconforming Wilson element for a class of nonlinear parabolic problems


Authors: S. H. Chou and Q. Li
Journal: Math. Comp. 54 (1990), 509-524
MSC: Primary 65N30
DOI: https://doi.org/10.1090/S0025-5718-1990-1011439-X
MathSciNet review: 1011439
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the convergence properties of the nonconforming quadrilateral Wilson element for a class of nonlinear parabolic problems in two space dimensions. Optimal $ {H^1}$ and $ {L_2}$ error estimates for the continuous time Galerkin approximations are derived. It is also shown for rectangular meshes that the gradient of the Wilson element solution possesses superconvergence, and that the $ {L_\infty }$ error on the gradient is of order $ h\log (1/h)$.


References [Enhancements On Off] (What's this?)

  • [1] J. Douglas, Jr. and T. Dupont, Galerkin methods for parabolic equations, SIAM J. Numer. Anal. 7 (1970), 575-626. MR 0277126 (43:2863)
  • [2] P. Lesaint and M. Zlámal, Convergence of the nonconforming Wilson element for arbitrary quadrilateral meshes, Numer. Math. 36 (1980), 35-52. MR 595805 (81m:65171)
  • [3] Z. C. Shi, A convergence condition for the quadrilateral Wilson element, Numer. Math. 44 (1984), 349-361. MR 757491 (86d:65151)
  • [4] S. M. Shen, $ {L_\infty }$ convergence of nonconforming finite element approximations, Math. Numer. Sinica 8 (1986), 225-230. MR 868028 (87m:65194)
  • [5] H. Wang, Superconvergence of the Wilson element, J. Shandong Univ. 21 (1986), 89-95.
  • [6] M. F. Wheeler, A priori $ {L_2}$ error estimates for Galerkin approximation to parabolic partial differential equations, SIAM J. Numer. Anal. 10 (1973), 723-759. MR 0351124 (50:3613)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1990-1011439-X
Keywords: Parabolic equation, Wilson element
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society